Meds Experiment

Hi All,

For the past few days i have stoped taking my Stalevo due to the side effects, that are flooring me , i am constantly sick and very shakie, so last week i said to my self sod it no more , as my Pd nurse is experimenting with me , i am also haveing a wee experament , and i have to say its working , i have increasd my ropinirole to one at8am and one at 8pm as these are slow release , i feel that this is working better for me although i still feel like shit, i can function a lot better during the day but i know very soon i will hit the wall and have to ask to go back on sinimet, but for now i feel ok.

What do you think? is this a good idea or not ?

Al

15 Replies

oldestnewest
  • I did the same and overdosed on sinimet my heart was racing and couldn't take and called

    911 they put me sleep because I haven't slept for three days straight . They called me a sinimet junkie !

  • I was thinking about increasing my stelevo cause its wearing off. If we don't experiment how will the doc know what to do next

  • Al How are you doing? How many Stalevo were you taking and what strength ? Tony

  • Hi Mate,

    label says 50/12.5/200 8 per day

  • Thanks for response Al. Just an observation but 8 Stalevo sound like a high dose - have you tried cutting down on it rather than give it up altogether? Tony

  • Hi Tony

    my PD nurse just uped the dose 2 weeks ago , tryed to cut down , but was still sick and the tremmors werer getting worse, its 10 15 am just now and i feel good no tremor and i dont feel sick , hard to work out whats best , my PD nurse is on holiday for a week so i will contact her when she gets back, this friday , i am going to stieling uni for a week end with the yopd to meet simmilar people with PD , should be interesting

    ill keep you posted

    Al

  • Thanks Al look forward to hearing from you. My email is tony@tonyleather.com.

    Tony

  • cheers mate

    mine is alsh59@sky.com

  • Thanks Al

    Tony

  • "Whatever works for you" is a good choice. After all, the doctors are just trying out different combinations to try to help us......They can't tell how a drug is going to react in our system until we take it.

    I too have "readjusted" my instructions for taking meds. My doctor instructed me to take 1 & 1/2 Carbo/Levo tablets, along with my amantadine and azilect tablets...then to take another 1 & 1/2 carbo/levo later in the day. This just made me "very" sleepy and I could not "function"....so I readjusted the way I took it....instead of 1 & 1/2 tablets of carbo/levo twice a day, I take 1 tablet 3 times a day. Now I'm not "doped up" and can function again. "Whatever works!"

    Reply to this

  • Thanks Cj,

    Some times i think i am just a lab rat , and when a doc tell you to take a particular drug , i now think are thay in the pocket of the drug company IE ; getting a back hander as we say in Glasgow.

    I will keep you all posted on what happens to me over the next few days

    Al

  • hi al

    as you know i took my drugs into my own hands ater being practically poisened by stalevo and sinemet and modopar - i am now on sinemet and modopar 5x a day which is about the right level for me i tHink - i am due to go into hospital for acompleat drug holiday - they will then assess ne again and then put me on to some other or the same drugs again - i may even be put on the intravenous one that was reported on this site some time ago - if yiu remember

    love sha

  • It is very risky to suddenly stop taking Levodopa in whatever form, i.e. sinemet, madopar, parcopa, sinemet C/R Stalvo etc.

    You must wean yourself off gradually over say, a fortnight or maybe a week if you take a low dose and haven't been taking it for long/

    The potential consequence is NMS (Neurological Malignant Syndrome), THIS CAN BE FATAL..

    These drugs are not like paracetomol or some such. This is dangerous stuff if not handled properly. Talk to your medical person for a more reliable gradual reduction.

  • Trying Stalevo last summer ruined my summer. It's got something in it to keep it from being absorbed by bowel. It turns everything orange! It would wear off suddenly after 2 hours and if I was out on a walk I'd suddenly freeze and it would be hell to get home! Back to sinemet and sinemet CR. Now I'm up to 5 sinemet 25/100 a day plus one CR as needed. Walking miles with a walker which is hell to get in and out of doors and up and down stairs. Oh, well, I've gotten to know my neighbors!

  • Experiment over,

    Now Back on sinimet

    Al

You may also like...